Discussion in 'General Parenting' started by saving grace, Mar 11, 2008.

  1. saving grace

    saving grace New Member

    No sooner had difficult child come off of Effexor and Depakote, his doctor put him on Wellbutrin??? Helloooooo!!
    The poor guy has been sick for the past 2 months since stopping the Effexor then it got better and they stopped his Depakote last dose was about a month ago, he has had headaches ever since, he is just miserable. He started the wellbutrin 11 days ago and each day gets worse. I am at a loss, I want to trust the doctor but I just cant stop thinking that he is toxic.

    Any ideas?

  2. smallworld

    smallworld Moderator

    What exactly is the psychiatrist treating?

    I'm sure you know this, but patients with BiPolar (BP) need mood stabilizers and/or atypical antipsychotics. Antidepressants like Wellbutrin, without a mood stabilizer on board, can destabilize BPers. My own son has gotten manic on every AD he's ever tried (some even while taking mood stabilizers).

    About headaches: If your difficult child has an underlying migraine tendancy, he might have more headaches off of Depakote because Depakote treats migraines (in addition to being a seizure medication and MS). Furthermore, Wellbutrin works on Norepinephrine and can exacerbate headaches.

    I'd recommend a second opinion with a new psychiatrist.
  3. My son was put on Welbutrin a few weeks ago to aid his Prozac and Seroquel for depression. Well, after being on it 2 weeks we took him off of it last week, because he was becoming extremely aggitated and the doctor thought he was ready to blow. I am still looking for a change from the Prozac and Seroquel, I will see this Thursday when I meet with his treatment team again. My son was already volatile before the Welbutrin and it just made him a loose cannon.